MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP PRIMARY STEM 8MM MICRO; PROSTHESIS, SHOULDER

ZIMMER BIOMET, INC. COMP PRIMARY STEM 8MM MICRO; PROSTHESIS, SHOULDER
Catalog Number 113608
Medical Device Problem Codes Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cat: 110031428 lot: 65854040 +3mm thickness 40mm diameter bearing.Cat: 110030776 lot: 66058178 standard offset 40mm diameter glenosphere.Foreign- new zealand.H6: proposed annex g code: mechanical - stem.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device has been discarded by the hospital.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported patient had a revision procedure one month post-initial implantation due to instability.The stem was implanted too low by the surgeon.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.The reported event is confirmed based on the gap reported in a third-party review and information provided.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: reverse total shoulder arthroplasty with widening of the glenohumeral joint which is of uncertain etiology and clinical significance.Information provided from the surgeon identified that the stem was implanted to low in the humerus, resulting in a large gap between the humeral and glenoid components.Further review determined largest sizes of the humeral tray, glenosphere, and bearing were used.As the surgeon stated, the reported instability was due to the stem being implanted too low in the humerus.As a result, the root cause of the reported event is attributed to use error.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; g1; g3; g6; h1; h2.G3: initial medwatch was submitted with a notification date of may 13, 2025 in g3 and submitted on may 21, 2025; however the correct notification date is apr 2, 2025.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
COMP PRIMARY STEM 8MM MICRO
Common Device Name
PROSTHESIS, SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22060667
Report Number0001825034-2025-01472
Device Sequence Number12715870
Product Code MBF
UDI-Device Identifier00887868267581
UDI-Public(01)00887868267581(17)330110(10)65581557
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K193038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number113608
Device Lot Number65581557
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer07/24/2025
04/02/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date08/22/2025
08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age84 YR
Patient SexMale
Patient Weight100 KG